Alert archive / Texas / Tornado Warnings in 2011
Tornado Warning 26, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at Nov 15, 2011, 2:42 PM CST for Polk County, San Jacinto County, Trinity County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 15, 2011, 2:42 PM CST (20:42 UTC)
- Expired
- Nov 15, 2011, 3:30 PM CST
- In force
- 48 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
Counties Polk County, TX, San Jacinto County, TX, Trinity County, TX
The radar
The Houston radar (KHGX), 145 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 15, 8:57 AM CST | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.7 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -395 J/kg
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
761 WFUS54 KHGX 152042 TORHGX TXC373-407-455-152130- /O.NEW.KHGX.TO.W.0026.111115T2042Z-111115T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 242 PM CST TUE NOV 15 2011 THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A * TORNADO WARNING FOR... WESTERN POLK COUNTY IN SOUTHEAST TEXAS... CENTRAL SAN JACINTO COUNTY IN SOUTHEAST TEXAS... SOUTHERN TRINITY COUNTY IN SOUTHEAST TEXAS... * UNTIL 330 PM CST * AT 239 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO WAS LOCATED NEAR COLDSPRING... MOVING NORTH AT 30 MPH. THIS STORM HAS A HISTORY OF PRODUCING TORNADO DAMAGE. * LOCATIONS IN THE TORNADO WARNING INCLUDE BUT ARE NOT LIMITED TO LEGGETT...LAKE LIVINGSTON STATE PARK...SEVEN OAKS...ONALASKA AND LIVINGSTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN THE INTERIOR HALLWAY OR A ROOM SUCH AS A CLOSET ON THE LOWEST LEVEL OF A STURDY BUILDING. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF YOU ARE INSIDE A MOBILE HOME OR VEHICLE...EVACUATE THEM IMMEDIATELY AND SEEK SHELTER INSIDE A STURDY BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 4PM CST FOR THE WARNED AREA. && PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE... OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3102 9515 3085 9471 3048 9509 3052 9523 TIME...MOT...LOC 2041Z 199DEG 28KT 3059 9512 $$
3 follow-up statements
769 WWUS54 KHGX 152102 SVSHGX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 302 PM CST TUE NOV 15 2011 TXC373-407-455-152130- /O.CON.KHGX.TO.W.0026.000000T0000Z-111115T2130Z/ TRINITY TX-POLK TX-SAN JACINTO TX- 302 PM CST TUE NOV 15 2011 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM CST FOR SAN JACINTO...POLK AND TRINITY COUNTIES... AT 258 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR LAKE LIVINGSTON STATE PARK...OR 10 MILES WEST OF LIVINGSTON...MOVING NORTH AT 25 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ONALASKA...LEGGETT AND SEVEN OAKS PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN THE INTERIOR HALLWAY OR A ROOM SUCH AS A CLOSET ON THE LOWEST LEVEL OF A STURDY BUILDING. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF YOU ARE INSIDE A MOBILE HOME OR VEHICLE...EVACUATE THEM IMMEDIATELY AND SEEK SHELTER INSIDE A STURDY BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. && A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 4PM CST. PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE... OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3060 9504 3063 9519 3102 9515 3085 9471 TIME...MOT...LOC 2102Z 200DEG 22KT 3069 9508 $$
668
WWUS54 KHGX 152116
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
316 PM CST TUE NOV 15 2011
TXC407-152126-
/O.CAN.KHGX.TO.W.0026.000000T0000Z-111115T2130Z/
SAN JACINTO TX-
316 PM CST TUE NOV 15 2011
...THE TORNADO WARNING FOR SAN JACINTO COUNTY IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKED OR MOVED OUT OF THE
AREA.
&&
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 4PM CST.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.
LAT...LON 3064 9500 3068 9504 3068 9507 3073 9514
3102 9515 3085 9471
TIME...MOT...LOC 2116Z 203DEG 21KT 3076 9502
$$
TXC373-455-152130-
/O.CON.KHGX.TO.W.0026.000000T0000Z-111115T2130Z/
TRINITY TX-POLK TX-
316 PM CST TUE NOV 15 2011
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM CST FOR POLK AND
TRINITY COUNTIES...
AT 314 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 6 MILES NORTHWEST OF
LIVINGSTON...MOVING NORTHEAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ONALASKA...LEGGETT AND SEVEN OAKS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN THE INTERIOR HALLWAY OR
A ROOM SUCH AS A CLOSET ON THE LOWEST LEVEL OF A STURDY BUILDING. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF YOU ARE INSIDE A MOBILE HOME OR VEHICLE...EVACUATE THEM
IMMEDIATELY AND SEEK SHELTER INSIDE A STURDY BUILDING. AS A LAST
RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR
HEAD WITH YOUR HANDS.
&&
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 4PM CST.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.
LAT...LON 3064 9500 3068 9504 3068 9507 3073 9514
3102 9515 3085 9471
TIME...MOT...LOC 2116Z 203DEG 21KT 3076 9502
$$497
WWUS54 KHGX 152130
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
330 PM CST TUE NOV 15 2011
TXC373-455-152139-
/O.EXP.KHGX.TO.W.0026.000000T0000Z-111115T2130Z/
TRINITY TX-POLK TX-
330 PM CST TUE NOV 15 2011
...THE TORNADO WARNING FOR POLK AND TRINITY COUNTIES WILL EXPIRE AT
330 PM CST...
THE STORM THAT PROMPTED THE WARNING HAS WEAKED.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 4PM CST.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.
LAT...LON 3064 9500 3068 9504 3068 9507 3073 9514
3102 9515 3085 9471
TIME...MOT...LOC 2129Z 207DEG 21KT 3082 9498
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Nov 15, 12:13 PM CST, 2 hours 29 minutes earlier.
Area forecast discussion, Nov 15, 12:13 PM CST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1213 PM CST TUE NOV 15 2011
.AVIATION...
LL SOUTHEASTERLY FLOW INCREASING WITH TEMPERATURES IN THE LOWER
80S AIDING WIDESPREAD DEVELOPMENT OF SHRA/TSRA AS UPPER JET IS
DIVERGING OVER SETX. EXPECTING SHRA AND TSRA TO PLAGUE THE AREA
TERMINALS THROUGH 23Z. INITIALLY CLL/UTS/SGR BUT SPREADING EAST AS
THE UPPER LOW MOVES EAST. POTENTIAL FOR STRONG GUSTY WINDS
CONTINUES ACROSS THE REGION WITH THE STRONG TO SEVERE STORMS. A
LULL FOR A FEW HOURS AFTER THE STORMS DEPART THEN MVFR CIGS SET IN
THIS EVENING AND BY MIDNIGHT SHOULD BE FALLING INTO IFR AND
EVENTUALLY LIFR. VERY RAPID CLEARING AFTER 13-14Z WITH WARM
WESTERLY FLOW. DRY COLD FRONT SHOULD BE NEARING CLL AROUND 17-19Z
TIMEFRAME WEDNESDAY WITH THE ONLY IMPACT BEING SOME MID LEVEL
CLOUDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 76 60 77 48 66 / 80 10 10 10 10
HOUSTON (IAH) 78 62 83 52 67 / 80 20 10 10 10
GALVESTON (GLS) 76 67 80 57 68 / 70 30 10 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL MIDNIGHT CST TONIGHT
FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH
ISLAND TO FREEPORT 20 TO 60 NM.
&&
AVIATION/MARINE...45Hazardous weather outlook, Nov 15, 5:14 AM CST, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 514 AM CST TUE NOV 15 2011 TXZ163-164-176>179-195>200-210>214-226-227-235>238-161300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 514 AM CST TUE NOV 15 2011 ...SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY ACROSS SOUTHEAST TEXAS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISE FOR SEVERE THUNDERSTORMS TODAY AS A STRONG UPPER LEVEL STORM SYSTEM MOVES ACROSS THE AREA. THE MAIN SEVERE WEATHER THREATS ARE STRONG DAMAGING WINDS AND ISOLATED TORNADOES. THE MAIN TIME FRAME FOR THE SEVERE THREAT IS FROM THE LATE MORNING INTO THE LATE AFTERNOON. WIDESPREAD RAINFALL AMOUNTS UP TO ONE INCH ARE EXPECTED WITH ISOLATED TOTALS OF TWO INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND EARLY THIS EVENING.
In the hours before
Special weather statement, Nov 15, 2:02 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
202 PM CST TUE NOV 15 2011
TXZ195-196-152100-
BRAZOS-BURLESON-
202 PM CST TUE NOV 15 2011
...STRONG THUNDERSTORM IN BURLESON COUNTY...
AT 157 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES EAST OF CALDWELL...MOVING NORTH AT 35
MPH.
PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...CONTINUOUS CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...WELLBORN...KURTEN...
WIXON VALLEY...SNOOK...COLLEGE STATION...CALDWELL AND BRYAN.
GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. AVOID TALL OUTDOOR OBJECTS THAT CAN ATTRACT LIGHTNING
AND DO NOT USE ELECTRICAL APPLIANCES OR A CORDED TELEPHONE A THE
LIGHTNING THREAT HAS PASSED. SEEK SHELTER IN A STURDY STRUCTURE OR
NON-CONVERTIBLE AUTOMOBILE UNTIL THIS STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 4PM CST FOR THE
WARNED AREA.
LAT...LON 3073 9667 3074 9661 3071 9656 3075 9647
3085 9642 3091 9637 3096 9630 3096 9628
3062 9619 3033 9654 3050 9685
TIME...MOT...LOC 2002Z 202DEG 32KT 3055 9657The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 1:33 PM CST | Severe Thunderstorm Warning | HGX | Harris | 27 min |
| Nov 15, 1:44 PM CST | Severe Thunderstorm Warning | HGX | Montgomery, Walker | 46 min |
| Nov 15, 2:02 PM CST | Special Weather Statement | HGX | Brazos, Burleson | 58 min |
| Nov 15, 2:05 PM CST | Tornado Warning | HGX | Montgomery, San Jacinto | 40 min |
| Nov 15, 2:16 PM CST | Severe Thunderstorm Warning | HGX | Harris, Montgomery | 29 min |
| Nov 15, 3:27 PM CST | Special Marine Warning | HGX | 33 min | |
| Nov 15, 3:31 PM CST | Special Weather Statement | HGX | Chambers | 29 min |
| Nov 15, 3:45 PM CST | Special Weather Statement | HGX | Chambers | 60 min |
| Nov 15, 4:22 PM CST | Special Weather Statement | HGX | Polk | 53 min |
Nearby
Tornado Warnings in Texas, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.